Treatment OptionsEarly treatment after a Darvocet overdose is essential. If the overdose was recent, a healthcare provider may "pump" the stomach, induce vomiting, or administer activated charcoal to prevent the body from absorbing Darvocet. A medication called N-acetylcysteine (Acetadote®, Mucomyst®) is extremely important for the treatment of an acetaminophen overdose, and can help prevent liver damage due to this component of Darvocet. An antidote (naloxone or Narcan®) may be administered to counteract overdose effects of the propoxyphene component of Darvocet.
Treatment will also involve supportive care, which consists of treating symptoms that occur as a result of the overdose. Sometimes, liver transplantation is necessary if severe liver damage has occurred.
It is important that you seek medical attention immediately if you believe that you may have overdosed on this drug. Early treatment can help limit the severity of a Darvocet overdose.